On the ls-norm Generalization of the NLS method for the Bass model

Authors

  • Dragan Jukic Department of Mathematics, J.J. Strossmayer University of Osijek, Croatia

Keywords:

Bass model, diffusion, ls-norm estimate, least squares estimate, existence problem, data fitting

Abstract

The best-known and widely used model in diffusion research is the Bass model. Estimation of its parameters has been approached in the literature by various methods, among which a very popular one  is the nonlinear least squares (NLS) method proposed by Srinivasan and Mason.
In this paper, we consider the ls-norm (1s<) generalization of the NLS method for the Bass model.

Our focus is on the existence of the corresponding best ls-norm estimate.
We show that it is possible for the best ls-norm estimate not to exist.
As a main result, two theorems on the existence of the best ls-norm estimate are obtained. One of them gives necessary and sufficient conditions
which guarantee the existence of the best ls-norm  estimate.

Author Biography

  • Dragan Jukic, Department of Mathematics, J.J. Strossmayer University of Osijek, Croatia
    Professor of Mathematics

Downloads

Published

2017-08-06

Issue

Section

Mathematical Modeling and Numerical Analysis

How to Cite

On the ls-norm Generalization of the NLS method for the Bass model. (2017). European Journal of Pure and Applied Mathematics, 6(4), 435-450. https://www.ejpam.com/index.php/ejpam/article/view/1867